MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650DE
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that pioneer batteries exhibited decreased battery operating time, with the battery lasting less than one hour per bar.At the logfile follow-up, it was confirmed that the batteries had 300 cycles.The batteries were replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: heartware ventricular assist system ¿ battery d4: model#: 1650 / catalog#: 1650 / expiration date: 31-aug-2024 / serial#: (b)(6) d9: no h3: no h4: mfg date: 12-aug-2023 h5: no d1: heartware ventricular assist system ¿ battery d4: model#: 1650 / catalog#:1650 / expiration date: 31-aug-2024 / serial#: (b)(6) d9: no h3: no h4: mfg date: 12-aug-2023 h5: no d1: heartware ventricular assist system ¿ battery d4: model#: 1650 / catalog#:1650 / expiration date: 31-aug-2024 / serial#: (b)(6) d9: no h3: no h4: mfg date: 12-aug-2023 h5: no.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: four (4) batteries (b)(6) were returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.A review of (b)(6) manufacturing documentation confirmed that the associated device met all requirements for release.A review of the manufacturing documentation associated with (b)(6) was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Failure analysis of (b)(6) revealed that the batteries passed visual inspection and functional testing.Failure analysis of (b)(6) revealed that the device passed visual inspection.Internal visual inspection of the batteries revealed no anomalies.Functional testing associated with (b)(6) revealed that the capacity of the battery was lower than expected.It was noted that the battery had a cycle count of 274 and that there was a time difference of more than 801 days between the manufacturing date and the reported event date.This indicates that the battery was most likely not in use for an extended period of time.Hence, the battery was susceptible to an expected degradation of capacity as a result of non-usage.As a result, the reported event associated with (b)(6) was confirmed.The reported power consumption issue event associated with (b)(6) could not be confirmed as the returned devices tested within specification and the issue could not be duplicated.The most likely root cause of the power consumption issue can be attributed to an expected degradation of the battery as a result of non-usage over time.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: battery d4: (b)(6) d9: yes, return date: 10-dec-2025 h3: yes d1: battery d4: (b)(6) d9: yes, return date: 10-dec-2025 h3: yes d1: battery d4: (b)(6) d9: yes, return date: 10-dec-2025 h3: yes investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23394433
Report Number3007042319-2025-02176
Device Sequence Number13265658
Product Code DSQ
UDI-Device Identifier00763000629717
UDI-Public(01)00763000629717(17)240831
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD
Patient Age73 YR
Patient SexFemale